Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 38, NWS Wichita, KS

June 28, 2007Elk County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 28, 2007, 2:21 PM CDT for Elk County, Kansas. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 28, 2007, 2:21 PM CDT (19:21 UTC)
Expired
Jun 28, 2007, 7:15 PM CDT
In force
5 hr
Issued by
NWS Wichita, KS
Area
Whole counties

County Elk County, KS

The radar

The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 4:57 PM CDTFLASH FLOOD5 Se Howard, KSRIVER ROAD WAS BARRICADED DUE TO FLASH FLOODING.
Jun 28, 6:45 PM CDTFLASH FLOOD2 W Moline, KSLAW ENFORCEMENT REPORTS THAT HWY 160 WEST OF MOLINE HAS BEEN CLOSED.
Jun 28, 6:45 PM CDTFLASH FLOODLongton, KSKDOT WILL BE CLOSING OLK VALLEY ROAD BETWEEN LONGTON AND ELK CITY. DUE TO WATER OVER THE ROAD.
Jun 28, 6:45 PM CDTFLASH FLOODMoline, KSA NUMBER OF COUNTY ROADS HAVE BEEN CLOSED DUE TO WATER OVER FLOWING OVER THEM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 281924
FFWICT
KSC049-290015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ELK COUNTY IN SOUTHEAST KANSAS.

* UNTIL 715 PM CDT.

* AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  VERY HEAVY RAINS ACROSS THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 1 AND 2 INCHES OF RAIN HAVE FALLEN 
  ACROSS THE AREA SINCE 8 AM THIS MORNING...WITH ADDITIONAL RAINFALL 
  AMOUNTS OF 1 TO 2 INCHES POSSIBLE. STORM TOTAL RAINFALL IN THESE
  AREAS HAVE EXCEEDED 5 INCHES IN SOME LOCATIONS SINCE WEDNESDAY.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ELK FALLS...GRENOLA...HOWARD...LONGTON...MOLINE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

THIS REPLACES AND UPGRADES THE FLOOD WARNING THAT WAS PREVIOUSLY IN 
EFFECT FOR ELK COUNTY.

LAT...LON 3730 9651 3729 9596 3760 9595 3760 9652

$$

DARMOFAL
1 follow-up statement
000 
WGUS73 KICT 282201
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
459 PM CDT THU JUN 28 2007

KSC049-290015-
ELK KS-
459 PM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR ELK
COUNTY...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE 
WARNED AREA. RAIN AMOUNTS OF 2 INCHES HAS OCCURRED SINCE 2 PM THIS 
AFTERNOON. 

AT 457 PM CDT...RIVER ROAD WAS CLOSED DUE TO FLOOD WATERS ABOUT 5 
MILES SOUTHEAST OF HOWARD. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3730 9651 3729 9596 3760 9595 3760 9652

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 12:40 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 28, 12:40 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1240 PM CDT THU JUN 28 2007

.AVIATION...
FOR 18Z TAF SUITE...WIDESPREAD MVFR CIGS AND LIGHT RAIN WILL
CONTINUE TO AFFECT MUCH OF SOUTH CENTRAL AND SOUTHEAST KANSAS
DURING THE FORECAST PERIOD...AS LOW PRESSURE REMAINS ANCHORED
ACROSS OKLAHOMA. AREAS OF HEAVY RAIN WILL REMAIN MOST LIKELY
ACROSS SOUTHEAST KANSAS. ISOLATED THUNDER CANNOT BE RULED OUT
HOWEVER CONVECTION WILL REMAIN MORE OF A TROPICAL/LOW TOPPED
NATURE. LATE NIGHT/EARLY MORNING DROP IN CIGS AND VSBYS CAN
BE EXPECTED...RESULTING IN SOME PATCHY IFR CIGS. THESE
CONDITIONS MAY AFFECT KHUT/KICT AND KCNU. VFR CONDITIONS FOR
CENTRAL KANSAS THRU THE PERIOD...INCLUDING KRSL AND KSLN.

KED

&&

.PREV DISCUSSION... /ISSUED 1107 AM CDT THU JUN 28 2007/

UPDATE...
LATEST RADAR TRENDS SEEM TO SUGGEST 12Z MODEL GUIDANCE IS ON THE
RIGHT TRACK...SHOWING ADDITIONAL AREA OF ENHANCED/HEAVY RAINFALL
FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH THE
AFTERNOON. FAIRLY DECENT MOISTURE CONVERGENCE ALONG THE LOW AND
MIDDLE LEVEL TROF AXIS JUST SOUTHEAST OF THE TURNPIKE WITH A
SHARP CUT-OFF TO THE NORTHWEST OF DEFORMATION ZONE ACROSS CENTRAL
KANSAS. CLOUDS AND OCCASIONAL PRECIP WILL LIMIT DIURNAL RISE IN
TEMPERATURES ACROSS SOUTH CENTRAL KANSAS...SO HAVE MADE DOWNWARD
TWEAKS THERE. CLOUDS AND QPF ALSO ADJUSTED FOR EXPECTED TRENDS.

KED

PREV DISCUSSION... /ISSUED 932 AM CDT THU JUN 28 2007/

UPDATE...
QUICK UPDATE TO REFLECT MORE EXTENSIVE COVERAGE IN RAINFALL ACROSS
SOUTH CENTRAL KANSAS. ALSO TWEAKED MAX TEMPS DOWN A BIT. QUITE A BUSY
MORNING. WILL TAKE A LOOK AT 12Z DATA AND MAKE ADDITIONAL ADJUSTMENTS
TO FORECAST WITH LATE MORNING UPDATE AROUND 16Z OR SO.

KED

PREV DISCUSSION... /ISSUED 551 AM CDT THU JUN 28 2007/

AVIATION...
12Z TAFS...LARGE AREA OF RAINFALL CONTINUES TO PLAGUE SOUTH
CENTRAL AND SOUTHEAST KANSAS THROUGH THE TAF PERIOD. GREATEST
CHANCES FOR PRECIPITATION (AND THUNDERSTORMS) IS IN SOUTHEAST
KANSAS...AFFECTING THE KCNU TAF SITE. CENTRAL KANSAS SHOULD REMAIN
DRY THROUGH THE PERIOD. EXPECT OCCASIONAL IFR AND ISOLATED LIFR
CEILINGS AT KICT AND KCNU.

SCHRECK

PREV DISCUSSION... /ISSUED 340 AM CDT THU JUN 28 2007/

DISCUSSION...

FORECAST CONCERNS WILL CONTINUE TO BE HEAVY RAINFALL THREAT TODAY
POSSIBLY INTO FRI.

TODAY-TONIGHT:
850-700H CONVERGENCE ZONE AND UPPER LEVEL DIFFLUENCE CAUSED BY THE
RIGHT REAR QUAD OF THE UPPER LEVEL JET STREAK HAS LEAD TO A FAIRLY
STATIONARY BAND OF MODERATE-HEAVY RAINFALL GENERALLY ALONG THE KS
TURNPIKE WITH SCATTERED MODERATE SHRA ALSO OVER SOUTHEAST KS.  SO
HEAVY RAINFALL EVENT LOOKS TO BE PLAYING OUT AS PLANNED...WITH
TROPICAL AIRMASS LEADING TO VERY EFFICIENT RAINFALL RATES OVER AN
INCH AN HOUR.  LATEST WORKSTATION-WRF NOT DOING A BAD JOB WITH
FN-CONVERGENCE/MOISTURE TRANSPORT PLACEMENT EARLY TODAY WHICH LINES
WELL WITH 88D TRENDS. THIS CONVERGENCE LOOKS TO DRIFT A LITTLE
FURTHER EAST FROM ITS CURRENT LOCATION ALONG THE TURNPIKE INTO
SOUTHEAST KS LATER THIS AFTERNOON INTO TONIGHT. SO EXPECT A GRADUAL
SHIFT OF THE HEAVIEST RAINFALL TO THE SOUTHEAST AS THE DAY
PROGRESSES. SO WILL END PRECIP CHANCES IN CEN KS WITH THIS IN MIND
BUT WILL KEEP THE FLASH FLOOD WATCH GOING FOR SOUTH CENTRAL
/SOUTHEAST KS WITH HEAVY RAINFALL CERTAINLY STILL A THREAT.

THE SHORT RANGE MODELS ALSO SUGGEST THAT HEAVY PRECIP THREAT COULD
CONTINUE THROUGH THE EVENING HOURS IN SOUTHEAST KS...SO WILL EXTEND
THE FLASH FLOOD WATCH IN THIS AREA UNTIL 06Z/FRI. SLOW PROGRESS OF
THE SYSTEM WILL ALSO KEEP CLOUD COVER AROUND OVERNIGHT....SO NOT
MUCH OF A SWING IN TEMPS EXPECTED.

FRI:
AM A LITTLE CONCERNED ABOUT HOW TROUGH/CONVERGENCE ZONE WILL
PROGRESS ON FRI...WITH OPERATIONAL MODELS SLOWING THE SOUTHEASTWARD
PROGRESSION OF THIS SYSTEM. THIS COULD MEAN THAT PORTIONS OF SOUTH
CENTRAL/SOUTHEAST KS COULD REMAIN IN A HEAVY RAINFALL THREAT INTO
FRI AS WELL.  THIS CERTAINLY IS DIFFERENT THAN PREVIOUSLY THOUGHT...
WITH NAM/GFS TRYING TO STALL THIS CONVERGENT ZONE ACROSS SOUTHEAST
KS.  WILL INCREASE POPS ACROSS THIS AREA FOR NOW....BUT COULD SEE
THESE POPS GO EVEN HIGHER /AND HEAVY RAINFALL THREAT INCREASE/ IF
CURRENT MODEL TRENDS CONTINUE.  SLOWER PROGRESSION WILL DEFINITELY
AFFECT TEMPS...SO WILL ADJUST MAXES ACROSS SOUTHERN KS DOWN TO
AROUND 80.

SAT-SUN:
CONFIDENCE DURING THIS TIME FRAME IS FAIRLY LOW AS MODELS CONTINUE
TO DIFFER ON HOW TO HANDLE THE UPPER TROUGH/SHEAR AXIS WITH ITS
POSITION HAVING AN EFFECT ON POPS FOR SOUTHERN KS.  ENSEMBLE MEANS
AND ECMWF SEEM TO BE THE MOST CONSISTENT WITH THIS FEATURE...SLOWLY
DRIFTING IT JUST SOUTH OF THE AREA INTO OK. INHERITED POPS IN
SOUTHEAST KS LOOK OKAY BUT AM NOT COMPLETELY CONFIDENT THAT SOUTH
CENTRAL KS WILL REMAIN DRY AS NAM AND OPERATIONAL GFS RETROGRADE THE
TROUGH BACK WEST.  SO WILL INSERT A SLIGHT POP FOR SOUTH CENTRAL KS
FOR SAT AFTERNOON JUST IN CASE.  WILL GO DRY EVERYWHERE FOR SUN.

MON-WED:
UPPER LEVEL RIDGE WILL TAKE CONTROL FOR THE MOST OF THIS TIME FRAME
WITH TEMPS THE MAIN CONCERN.  A FEW IMPULSES WILL MOVE ACROSS THE
NORTHERN PLAINS BY TUE INTO WED WHICH MAY PUSH A COLD FRONT TOWARDS
KS BY WED.  STILL SOME UNCERTAINTY ON TIMING OF THIS FRONTAL
BOUNDARY...BUT ALOT MORE CERTAIN ABOUT TEMPS CLIMBING BACK INTO THE
LOWERS 90S. WARMUP MAY BE TEMPERED SOMEWHAT DUE TO HIGHER THAN
NORMAL GROUND MOISTURE CONTENT.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    76  66  81  67 /  70  20  20  10
HUTCHINSON      77  65  82  66 /  40  10  10  10
NEWTON          76  66  81  67 /  60  20  10  10
ELDORADO        74  65  81  67 /  80  20  20  10
WINFIELD-KWLD   75  66  80  67 /  90  30  20  10
RUSSELL         81  63  83  65 /  10  10  10  10
GREAT BEND      81  63  82  65 /  10  10  10  10
SALINA          79  63  82  65 /  20  10  10  10
MCPHERSON       77  64  82  66 /  30  10  10  10
COFFEYVILLE     79  65  80  67 / 100  60  40  30
CHANUTE         77  66  80  67 /  90  40  30  20
IOLA            77  66  80  67 /  90  40  20  20
PARSONS-KPPF    78  66  80  67 /  90  50  40  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR KSZ052-053-069-
083-091>093.

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ070>072-094>096-
098>100.

&&
Hazardous weather outlook, Jun 28, 10:47 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1047 AM CDT THU JUN 28 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-291700-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1047 AM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO AFFECT MUCH OF
SOUTH CENTRAL AND SOUTHEAST KANSAS INTO THE AFTERNOON AND
EARLY EVENING HOURS. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR
EAST OF THE KANSAS TURNPIKE. PLEASE SEE THE LATEST FLASH FLOOD
WATCH OR FLOOD WARNINGS FOR ADDITIONAL DETAILS. AN ISOLATED
THUNDERSTORM IS POSSIBLE THROUGH TONIGHT...HOWEVER NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SHOWER AND EMBEDDED THUNDERSTORM THREAT WILL CONTINUE INTO
FRIDAY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS AS THE UPPER
LEVEL SYSTEM STALLS ACROSS NORTHERN OKLAHOMA.  THE CHANCES OF
SEVERE THUNDERSTORMS APPEARS TO BE LOW...WITH THE MAIN THREAT
BEING LOCALIZED FLOODING.

ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE FOR SATURDAY ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS...BUT CURRENT INDICATIONS SUGGEST THEY
WILL NOT BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT HEAVY RAINFALL
TOTALS AND ANY REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/KETCHAM

In the hours before

Local storm report, Jun 28, 10:51 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1051 AM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      5 W WINFIELD            37.27N 97.06W
06/28/2007                   COWLEY             KS   LAW ENFORCEMENT

            WATER FLOWING OVER COUNTY ROAD 3 AT SEVERAL PLACES WEST
            OF WINFIELD.

1035 AM     FLASH FLOOD      6 E BELLE PLAINE        37.39N 97.17W
06/28/2007                   SUMNER             KS   LAW ENFORCEMENT

            900 BLOCK OF NORTH OXFORD ROAD CLOSED.

&&

CDB
Local storm report, Jun 28, 11:09 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1109 AM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     HEAVY RAIN       HOWARD                  37.47N 96.26W
06/28/2007  M4.80 INCH       ELK                KS   AMATEUR RADIO

            24 HOUR RAINFALL.

&&

KED
Local storm report, Jun 28, 11:11 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1111 AM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 AM     HEAVY RAIN       EUREKA                  37.82N 96.29W
06/28/2007  M4.25 INCH       GREENWOOD          KS   AMATEUR RADIO

            24 HOUR RAINFALL.

&&

KED
Local storm report, Jun 28, 11:12 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1112 AM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     HEAVY RAIN       TORONTO                 37.80N 95.95W
06/28/2007  M3.00 INCH       WOODSON            KS   AMATEUR RADIO

            24 HOUR RAINFALL.

&&

KED
Local storm report, Jun 28, 12:00 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1200 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     FLOOD            WINFIELD                37.27N 96.97W
06/28/2007                   COWLEY             KS   LAW ENFORCEMENT

            THERE IS FLOODING ON 14TH STREET ON THE WEST SIDE OF
            WINFIELD.

0640 AM     FLOOD            1 S EUREKA              37.81N 96.29W
06/28/2007                   GREENWOOD          KS   LAW ENFORCEMENT

            LOW WATER CROSSING 1 MILE SOUTH OF EUREKA CLOSED.

0640 AM     HEAVY RAIN       1 E EUREKA              37.82N 96.27W
06/28/2007  M3.75 INCH       GREENWOOD          KS   CO-OP OBSERVER

0839 AM     HEAVY RAIN       AUGUSTA                 37.69N 96.98W
06/28/2007  M2.73 INCH       BUTLER             KS   EMERGENCY MNGR

            MEASURED SINCE MIDNIGHT.

0914 AM     FLASH FLOOD      5 W WINFIELD            37.27N 97.06W
06/28/2007                   COWLEY             KS   LAW ENFORCEMENT

            COWLEY 3 IS BEING BARRICADED 5 MILES WEST OF WINFIELD.
            THE WORST FLOODING IS NORTH OF US 160.

0945 AM     FLOOD            9 E CHANUTE             37.67N 95.30W
06/28/2007                   NEOSHO             KS   LAW ENFORCEMENT

            LOW WATER CROSSING NEAR 190TH AND NESS CLOSED.

1030 AM     FLASH FLOOD      5 W WINFIELD            37.27N 97.06W
06/28/2007                   COWLEY             KS   LAW ENFORCEMENT

            WATER FLOWING OVER COUNTY ROAD 3 AT SEVERAL PLACES WEST
            OF WINFIELD.

1035 AM     FLASH FLOOD      6 E BELLE PLAINE        37.39N 97.17W
06/28/2007                   SUMNER             KS   LAW ENFORCEMENT

            900 BLOCK OF NORTH OXFORD ROAD CLOSED.

1101 AM     HEAVY RAIN       HOWARD                  37.47N 96.26W
06/28/2007  M4.80 INCH       ELK                KS   AMATEUR RADIO

            24 HOUR RAINFALL.

1102 AM     HEAVY RAIN       ELK FALLS               37.37N 96.19W
06/28/2007  M5.00 INCH       ELK                KS   AMATEUR RADIO

            24 HOUR RAINFALL.

1103 AM     HEAVY RAIN       EUREKA                  37.82N 96.29W
06/28/2007  M4.25 INCH       GREENWOOD          KS   AMATEUR RADIO

            24 HOUR RAINFALL.

1104 AM     HEAVY RAIN       TORONTO                 37.80N 95.95W
06/28/2007  M3.00 INCH       WOODSON            KS   AMATEUR RADIO

            24 HOUR RAINFALL.

&&

RBL
Local storm report, Jun 28, 12:18 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1218 PM CDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLOOD            5 SE GALESBURG          37.42N 95.29W
06/28/2007                   NEOSHO             KS   LAW ENFORCEMENT

            LOW WATER CROSSING NEAR 40TH AND FORD WAS REPORTED TO BE
            WASHED OUT.

&&

CDB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:01 AM CDTFlash Flood WarningICTCowley, Sumner8 hr
Jun 28, 10:38 AM CDTFlash Flood WarningICTCowley, Sumner6 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.